Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 30, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 30, 1995, 10:57 PM CDT for Carter County, Oklahoma. It was in force for 48 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 30, 1995, 10:57 PM CDT (03:57 UTC)
- Expired
- Apr 30, 1995, 11:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, OK
The radar
The Norman radar (KTLX), 121 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 010401
TOROKC
OKC019-010445-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1057 PM CDT SUN APR 30 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1145 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
CARTER
INCLUDING THE FOLLOWING LOCATIONS
ARDMORE...GRAHAM...LONE GROVE...MILO AND WOODFORD
AT 1057 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO
15 MILES NORTHWEST OF LONE GROVE MOVING SOUTHEAST AT 35 MPH.
PERSONS BETWEEN LONE GROVE AND FOX SHOULD TAKE SHELTER NOW!
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.
THIS STORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.
LAT...LON 3414 9708 3416 9738 3441 9747 3437 9724
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:20 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Apr 30, 3:20 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA
320 PM CDT SUN APR 30 1995
WMFNT NOW JUST S OF RED RVR AND DRYLN SITS ACRS WRN TX PNHDL INTO SW TX.
XPCT WMFNT TO CONT TO DRAG ITSELF NWD A LTL FARTHER THIS EVE AND
TNGT...PROB TO IMMED VCNTY OF RED RVR.
ALL MODELS BRNG S/W THRU THE RGN TNGT...AND ARE IN GENLY GOOD AGRMT ON
MOST FTRS. THE AVN DOES APPEAR A LTL QUICKER ON A FEW ITEMS...BUT NONE
THAT REALLY MEAN MUCH TO OUR FA. ALL INDICATIONS ARE THAT WE WL HAVE
ALL NECESSARY INGREDIENTS FOR LOTS OF RN THIS EVE AND TNGT ACRS MOST OF
THE FA. HAVE OPTED FOR A FF WATCH FOR AN IRREGULAR AREA GENLY INCLDG
MOST OF THE FAR NRN ZNS...ERN...SERN...AND S CNTRL ZNS. SEE LIST BLO.
BASED AREA MNLY ON FF GDNC VS AMT OF RN XPCTD. COORD ON FFA WITH TUL...
TOP...AND FTW.
SOME SVR TSTMS LKLY IN SRN 1/2 OF FA AND QUITE PSBL IN THE NRN 1/2.
HAVE NO COMPLAINTS WITH SWODY1 OR 2 ON THIS SUBJECT.
SEE NO GOOD RSN TO DEPART MUCH FM GDNC XCPT TO FAVOR FWC POP AT OKC
TNGT AS OPPOSED TO THE MUCH LWR FAN NUMBER.
FCSTID=23/RS
HBR 52 70 43 69 / 50 10 0 0
OKC 55 67 44 67 / 80 10 0 0
SPS 58 73 48 71 / 50 10 0 0
GAG 48 63 Z 36 68 / 30 0 0 0
PNC 51 60 40 66 / 80 20 0 0
DUA 62 68 48 68 / 90 30 10 0
.OKC...FLASH FLOOD WATCH TONIGHT...ZNS 5>8..13..19..20..26..30>32..38..
39..41>53.
.TX...NONE.In the hours before
Special weather statement, Apr 30, 5:54 PM CDT, 5 hours 3 minutes before
OKZ049-010000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 555 PM CDT SUN APR 30 1995 SEVERE THUNDERSTORM WATCH NUMBER 271 IS NO LONGER IN EFFECT FOR PUSHMATAHA COUNTY. THE IMM@EDIATE THREAT OF SEVERE THUNDERSTORMS HAS ENDED...HOWEVER ADDITIONAL SEVERE WEATHER DEVELOPMENT IS STILL POSSIBLE LATER TONIGHT. RS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Love | 41 min |
| Apr 30, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Apr 30, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 62 min |
| Apr 30, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 62 min |
| Apr 30, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 39 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Love, Marshall | 52 min |
| Apr 30, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 44 min |
| Apr 30, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 66 min |
| May 1, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 59 min |
| May 1, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 59 min |
| May 1, 12:18 AM CDT | Flash Flood Warning | OUN | Carter, Stephens | 3 hr |
| May 1, 12:18 AM CDT | Flash Flood Warning | OUN | Murray | 3 hr |
| May 1, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 32 min |
| May 1, 12:34 AM CDT | Severe Thunderstorm Warning | OUN | Carter | 41 min |
| May 1, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston, Marshall | 47 min |
| May 1, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Love | 47 min |
| May 1, 12:50 AM CDT | Flash Flood Warning | OUN | Bryan, Johnston, Marshall | 2 hr |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.